Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Itchy Skin And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Can itchy skin be the only symptom of HIV?

I suffer from itchy skin and I'm worried it might be a cancer. Going through your site/forum, I read this piece of information from you:"Itchiness is not an uncommon finding in lymphoma patients, and in AIDS patients in general."Does...
Bruce Dezube, M.D.

Response from Bruce Dezube, M.D.

Harvard Medical School
I did indeed respond to a query stating that "itchiness is not an uncommon finding in lymphoma patients, and in AIDS patients in general." There are so many causes for itchy skin, ranging from the less serious causes (e.g. new detergent,... Read more »

HIV/itchy skin

Hi,I'm experiencing itchiness from bumps all over my body. One dermatologist described them as... Read more »

hiv/itchy skin

I'm hiv positive since 1996 I've been having problems w/my skin for over 10 years a very... Read more »
Articles
Canadian AIDS Treatment Information Exchange

Skin Problems

Many people get a rash when they start taking antiretrovirals. Rashes can be caused by the following drugs: non-nucleoside analogues -- nevirapine (Viramune), delavirdine (Rescriptor) and efavirenz (Sustiva) the nucleoside analogue abacavir (alone... Read more »
U.S. Health Resources and Services Administration

A Clinical Guide to Supportive and Palliative Care for HIV/AIDS

Maintenance of skin integrity in people with HIV poses a number of challenges to health care practitioners and caregivers. Because of the nature of HIV, it can be difficult, if not impossible, to heal open wounds or ulcers once they appear. It is... Read more »
Henry J. Kaiser Family Foundation

Tibotec, FDA Update Warning Label on HIV Drug's Risk of Severe Skin Reaction

Tibotec Therapeutics, a unit of Johnson & Johnson, "has strengthened a warning about serious skin reactions in patients treated with the company's HIV drug Intelence," the FDA and the company said on Wednesday, Reuters reports. Intelence has... Read more »
U.S. Centers for Disease Control and Prevention

Facing HIV Is Easier With Skin Treatment

For some HIV patients, lipoatrophy, facial wasting associated with the disease and the medication prescribed for it, is a telltale sign of infection. The Food and Drug Administration in August 2004 approved Sculptra, an injectable form of... Read more »
Connect With Others

Dry itchy skin

Posted by Anonymous, 1 Reply
Hey guys, Ive been a lot of people worried about there symptoms and they include dry itchy skin. Is this a symptom of HIV? Does it happen early or later on? I dont remember this being a symptom. reason asking is ive had very dry itchy skin the last... Read more »

Itchy skin

Posted by Anonymous, 2 Replies
Hi guys. Its been a year or so after my possible exposure but i never really thought about HIV, utill now. Ive been having problems with itchy dry skin all over. Is this a symptom of HIV? Will be testing i a week. thanks.

Read more »

Itchy skin rash from sun and meds?

Posted by DJones, 5 Replies
I have been on Fluconazole, Acyclovir and Atripla for about 6 months. I noticed problems with a terrible itchy skin rash when I was in the sun when the summer began. I have stayed out of the sun or put sun block on until last Saturday I was at a... Read more »

Dry skin and HIV?!??

Posted by Anonymous, 3 Replies
Was just diagnosised. But am taking things with a positive outlook. Just wondered... female, 26 my skin has gotten SOOOOO dry and itchy, also have dandruff never has been this bad before. Summer heat, or something more? I haven't started any meds... Read more »